MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24K; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R (ST)
Medical Device Problem Code Extrusion (2934)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted october 26, 2017.
 
Event or Problem Description
Per the clinic, the device was explanted on (b)(6) 2017, due to an extrusion of the electrode array into the auditory canal.The patient was reimplanted with another cochlear device during the same surgery.

Brand Name
NUCLEUS 24K
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key6978698
Report Number6000034-2017-01978
Device Sequence Number1299134
Product Code MCM
UDI-Device Identifier09321502002332
UDI-Public(01)09321502002332(11)080730(17)100729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/29/2010
Device Model NumberCI24R (ST)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date11/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR